How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. RK Your Own Question
Dr. RK
Dr. RK, Doctor
Category: Medical
Satisfied Customers: 2765
Experience:  M.B.B.S. , over 7 years of experience in the field of Medical practice
Type Your Medical Question Here...
Dr. RK is online now
A new question is answered every 9 seconds

I Have had Diarrhea on and off for the last month and a half

Resolved Question:

I Have had Diarrhea on and off for the last month and a half it has been mostly liquid and foul smelling as well I have had no energy and break out into a sweat very easy .I have been taking zantac 150 because of the stomach gas I am 50 years old
Submitted: 7 years ago.
Category: Medical
Expert:  Dr. RK replied 7 years ago.



Any associated fever, abdomen pain, vomitting?

did you have any investigation or consulted a doctor yet?

what other drugs you are taking and in what doses?

do you suffer from diabetes?

Customer: replied 7 years ago.

there has been no pain or vomitting with the exception of stomack gas

I have not seen a doctor yet

Iam not on any other drugs

Expert:  Dr. RK replied 7 years ago.



Thank you for the information,


There are some common causes of such chronic diarrhea.The common ones are malabsorption, infectious disease, crohn's disease, colon cancer, bacterial overgrowth, lactose intolerance, etc.


As per the symptoms of abdomen gas and diarrhea, the chances of malabsorption should be ruled out first.The bacterial overgrowth may also cause such diarrhea and may need the antibiotic course.The commonly used antibiotic are ofloxacin, metronidazole, etc. for 5-7 days duration.


The lactose intolerance may also cause such symptoms and the milk products may be avoided to ease the symptoms.Yo should drink adequate fluid and fruit juices to prevent dehydration.


You may take the OTC drug like attapulgite and polycarbophil which act as absorbant and are helpful.The antimotility drugs like loperamide is also very helpful.


You should have the relevant investigations done like colonoscopy, ct scan abdomen, stool routine examination, etc. after consulting your doctor if your symptoms are not controlled.


The treatment depends on the underlying cause.


Please visit here for more information

causes of chronic diarrhea


treatment of diarrhea


Let me know if you have any doubt.


Thank you!



Dr. RK and 3 other Medical Specialists are ready to help you